Florida, 2016Hail and Damaging Wind in Florida, June 1, 2016
June 1, 2016 · NWS MLB · 2 events in 2 counties and zones
An isolated thunderstorm produced small hail in south Orlando and locally damaging winds in Celebration.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm produced small hail in south Orlando and locally damaging winds in Celebration.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 1, 2:55 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 2:55 PM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 PM EDT WED JUN 1 2016
.DISCUSSION...
Tonight/Thu...Scattered convection over the interior should end
around sunset. The low level ridge axis will nudge a little
northward overnight and allow a little stronger E/SE flow along
the Treasure coast. This may generate a few showers near the coast
early in the morning. Focus for storms on Thu will be across the
south where 30 percent PoPs are drawn which should spread inland
during the afternoon. Highs will again reach the low to mid 90s
interior and upper 80s coast.
Fri-Sat (previous)...Atlantic ridge axis will remain near to just
north of the area. This will keep a relatively light E/SE flow
over the region with the sea breeze developing and moving inland
each afternoon. Overall moisture remains sufficient for isolated
to scattered shower/storm development along this boundary mainly
in the afternoon. Greatest coverage looks to remain over the
interior (south and west of Orlando) where moisture will be
greater and where late day sea breeze collision is most likely.
Steering flow will remain weak through this time frame so any
storms that do develop will have the potential to produce locally
heavy rainfall.
Temperatures will be near normal along the coast to above normal
inland with highs ranging from the upper 80s coastal locations to
low/mid 90s over the interior. Overnight lows will be in the low to
mid 70s.
Sun-Wed (modified)...Trough aloft building into the eastern U.S.
will drive a front into the southeast states, pushing Atlantic
ridge axis south of the region. This will produce a more
predominant SW/WSW flow that should transport deeper moisture into
the region. Models also continue to show an area of low pressure
building northeast from the Yucatan peninsula, across the southern
and eastern Gulf of Mexico and Florida peninsula into early next
week. However run-to-run model differences in timing, location
and strength of the system lends to low forecast confidence in
this feature for the time being. The 12Z GFS shows a strongly
sheared system moving across the Florida peninsula Tue-Wed while
the 12Z ECMWF shows a more organized low pressure moving across
central FL Wed. Regardless, The pattern shows a pretty significant
increase in precipitable water values and increased rain chances
early next week.
&&
.AVIATION...
Mainly VFR. Sct TSRA with MVFR cigs/vsbys may affect interior
terminals through 00Z. A few Atlc showers may approach FPR/SUA aft
08Z with convective initiation just inland from VRB/FPR/SUA aft
14Z.
&&
.MARINE...
Tonight/Thu...Low level ridge axis draped across central Florida
will produce good boating conditions with seas 2-3 ft mainly due
to swell. There will be an increase in SE-S flow this evening
10-13 knots which will weaken towards sunrise. Then the daily sea
breeze circulation will redevelop by mid day Thu with east winds
10 knots near the coast. A few showers/storms may affect the
southern waters late tonight/early Thu then transition onto land
by afternoon.
Fri-Sun...Atlantic ridge axis will remain near to just north of
the area through Saturday and then push southward into Sunday as
front moves into the southeast United States. Winds will generally
be out of the E/SE during the day and S/SE overnight through late
week into early weekend and then become remain more southerly
Sunday. Wind speeds are expected to remain below 15 knots with
seas ranging from 2-4 feet.
Steering flow will remain weak with much of afternoon convection
remaining over land, but an increasing southwest flow aloft will
bring a greater potential for offshore moving storms into Sunday
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 90 72 89 / 10 20 10 10
MCO 71 93 73 93 / 10 20 10 30
MLB 72 88 74 88 / 10 20 10 20
VRB 72 88 73 88 / 10 20 10 20
LEE 73 94 74 94 / 20 30 20 30
SFB 72 92 73 93 / 10 20 10 20
ORL 73 93 74 93 / 10 20 10 30
FPR 70 88 73 88 / 10 20 10 30
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&
SHORT TERM...Kelly
LONG TERM....Ulrich
Hazardous weather outlook, Jun 1, 10:00 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT WED JUN 1 2016
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-020100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1100 AM EDT WED JUN 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
SUFFICIENT MOISTURE, DAYTIME HEATING AND THE AFTERNOON SEA AND LAKE
BREEZES WILL COMBINED TO PRODUCE SCATTERED AFTERNOON AND EARLY
EVENING SHOWERS AND LIGHTNING STORMS IN EAST CENTRAL FLORIDA. MOST
OF THIS AFTERNOON'S ACTIVITY IS EXPECTED TO OCCUR INLAND FROM
INTERSTATE 95, WITH THE HIGHEST CHANCE ACROSS PORTIONS OF LAKE AND
WESTERN ORANGE AND OSCEOLA COUNTIES.
THE MAIN STORM THREATS TODAY WILL BE DEADLY CLOUD TO GROUND
LIGHTNING STRIKES, WIND GUSTS OF 45 TO 55 MPH, AND HAIL UP TO
NICKEL OR QUARTER SIZE. STORM MOTION WILL BE SLOW AND ERRATIC,
LEADING TO HEAVY RAINFALL TOTALS AS HIGH AS 2 TO 3 INCHES IN A
60 TO 90 MINUTE PERIOD FROM NEARLY STATIONARY STORMS.
IF OUTSIDE, MOVE INDOORS TO SAFETY IF SKIES LOOK THREATENING OR
YOU HEAR THUNDER.
.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS AROUND
35 KNOTS OVER INLAND LAKES, AND THE NEARSHORE ATLANTIC AND
INTRACOASTAL WATERS SOUTH OF SEBASTIAN INLET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGH
THE END OF THE WEEK ALONG THE INLAND MOVING EAST COAST SEA BREEZE.
AN INCREASE IN TROPICAL MOISTURE FROM THE CARIBBEAN IS EXPECTED TO
PRODUCE HIGHER RAIN CHANCES FROM SUNDAY THROUGH TUESDAY OF NEXT
WEEK, WITH AN INCREASE IN THE THREAT OF LOCALIZED URBAN AND POOR
DRAINAGE FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
CRISTALDI/ULRICH
In the hours before
Special weather statement, Jun 1, 2:53 PM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT WED JUN 1 2016
FLZ041-044-012045-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
353 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 445
PM EDT...
AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ORANGE CITY...MOVING NORTHWEST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DELTONA...DELAND...ORANGE CITY...LAKE HELEN AND DEBARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2895 8114 2892 8113 2884 8119 2892 8150
2910 8135
TIME...MOT...LOC 1953Z 114DEG 15KT 2892 8125
BRAGAWLocal storm report, Jun 1, 5:53 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
653 PM EDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 5 WSW DELTONA 28.88N 81.29W
06/01/2016 VOLUSIA FL BROADCAST MEDIA
LARGE TREE BRANCHES DOWN IN DELTONA AREA. REPORT RELAYED
VIA CFN-13. TIME ESTIMATED FROM RADAR.
&&
PGSpecial weather statement, Jun 1, 6:24 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
724 PM EDT WED JUN 1 2016
FLZ045-053-144-020030-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
724 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE...
SOUTHWESTERN LAKE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 830 PM
EDT...
AT 722 PM EDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS DEVELOPING
OVER HUNTERS CREEK...OR NEAR KISSIMMEE...MOVING SOUTHWEST AT 10 MPH.
NUMEROUS BOUNDARY COLLISIONS WILL OCCUR ALONG THE I-4 CORRIDOR WEST
OF ORLANDO THROUGH SUNSET. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50
MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...OCOEE...WINTER GARDEN AND GROVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2865 8195 2855 8122 2808 8136 2810 8146
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2322Z 027DEG 11KT 2838 8143
BRAGAWLocal storm report, Jun 1, 6:30 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
730 PM EDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL SEA WORLD 28.41N 81.46W
06/01/2016 E0.25 INCH ORANGE FL PUBLIC
PEA SIZE HAIL REPORTED NEAR SEA WORLD VIA TWITTER.
&&
JCHail, Orange
- When
- June 1, 6:32 PM EST
- Where
- Orange County, 2.53 mi ESE of Doctor Phillips
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 28.420, -81.460
A Twitter report indicated penny size hail fell near the intersection of Westwood Boulevard and International Drive in Orlando.
Thunderstorm Wind, Osceola
- When
- June 1, 6:45 PM EST
- Where
- Osceola County, 1.4 mi WNW of Shingle Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 28.330, -81.520
The Osceola County Sheriffs Department confirmed thunderstorm wind damage to a lift station building adjacent to a hotel in the town of Celebration. Debris from the building temporarily blocked a nearby roadway and numerous branches were downed in the vicinity.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20169 deaths · 3 injured · $241,000 · 1 in hail · 24 events
- Flash Flooding and Hail in Texas, June 1 to 7, 20161 death · 2 in hail · 39 events
- Heat in California, June 1 to 9, 20161 death · 1 injured · 2 events
- Tornado and Flash Flooding in Texas, June 1, 2016$5.8 million · 5 events
- Tornado and Hail in Nebraska, June 1 to 3, 2016$572,000 · EF0 · 3 events
- Hail and Damaging Winds in Georgia, June 1 to 2, 2016$192,000 · 1 in hail · 25 events
- Flooding in Texas, June 1 to 9, 2016$365,000 · 4 events
- Flash Flooding and Flooding in Missouri, June 1 to 4, 2016$100,000 · 12 events
- Drought in Georgia, June 1 to 30, 201650 events
- Damaging Winds and Lightning Strike in Tennessee, June 1, 2016$47,000 · 56 kt wind · 4 events
- Drought in California, June 1 to 30, 201611 events
- Flash Flood and Damaging Wind in Tennessee, June 1, 2016$15,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627348, 627350.